(NEW YORK) — According to the Texas Department of State Health Services, one case has been reported of meningitis related to steroid injections produced by the New England Compounding Center.
The patient, an adult female from Central Texas, experienced meningitis symptoms, was hospitalized and is being treated with antifungal drugs. Symptoms of meningitis include fever, nausea, vomiting, photophobia, neck stiffness and headache. Further information about the patient has not been released.
The recalled drug is a widely distributed steroid medication used to treat back pain and is administered by injection.
Two Texas health care providers, Harris Methodist Southlake Hospital in Southlake and Dallas Back Pain Management, known to have used the implicated drugs have contacted approximately 131 patients, who were believed to be treated with the steroid products.
The New England Compounding Center has voluntarily closed. All of its products have been recalled or are currently being withheld from use. Fungal infections associated with the steroid products cannot be transmitted from person to person.
Copyright 2012 ABC News Radio